{"status":"ok","message-type":"work","message-version":"1.0.0","message":{"indexed":{"date-parts":[[2025,4,27]],"date-time":"2025-04-27T10:10:03Z","timestamp":1745748603315,"version":"3.40.4"},"reference-count":16,"publisher":"BMJ","content-domain":{"domain":["bmj.com"],"crossmark-restriction":true},"short-container-title":["BMJ Case Reports"],"accepted":{"date-parts":[[2018,1,4]]},"abstract":"<jats:p>Lithium is a mood stabiliser used in the treatment of acute mania, bipolar disorder and as augmentation for unipolar major depression. Tremor is a common adverse effect associated with lithium at both therapeutic and toxic serum levels. We present a case of dose-dependent changes in the quality and intensity of a stroke-related, chronic cerebellar tremor with lithium treatment at serum levels within the therapeutic range. On admission, the patient in this case had a baseline fine, postural tremor, which increased in frequency and evolved to include myoclonic jerks once lithium therapy was initiated. Although the patient\u2019s serum lithium level was never in the toxic range, his tremor returned to baseline on reduction of his serum lithium level. This case highlights that a pre-existing, baseline tremor may lower the threshold for developing myoclonus. It also suggests that caution may be warranted with lithium therapy in the setting of known cerebellar disease.<\/jats:p>","DOI":"10.1136\/bcr-2017-222920","type":"journal-article","created":{"date-parts":[[2018,1,24]],"date-time":"2018-01-24T11:15:27Z","timestamp":1516792527000},"page":"bcr-2017-222920","update-policy":"https:\/\/doi.org\/10.1136\/crossmarkpolicy","source":"Crossref","is-referenced-by-count":3,"title":["The effect of a therapeutic lithium level on a stroke-related cerebellar tremor"],"prefix":"10.1136","volume":"2018","author":[{"given":"Rachel A","family":"Orleans","sequence":"first","affiliation":[],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Marc J","family":"Dubin","sequence":"additional","affiliation":[],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Kristopher A","family":"Kast","sequence":"additional","affiliation":[],"role":[{"role":"author","vocabulary":"crossref"}]}],"member":"239","published-online":{"date-parts":[[2018,1,24]]},"reference":[{"key":"2025042702380773000_2018.jan24_1.bcr-2017-222920.1","doi-asserted-by":"publisher","DOI":"10.1016\/j.amjmed.2005.11.003"},{"key":"2025042702380773000_2018.jan24_1.bcr-2017-222920.2","doi-asserted-by":"publisher","DOI":"10.1111\/acps.12171"},{"key":"2025042702380773000_2018.jan24_1.bcr-2017-222920.3","unstructured":"Movement Disorders: Tremor. 1st ed. London: The Macmillan Press Ltd, 1984."},{"key":"2025042702380773000_2018.jan24_1.bcr-2017-222920.4","doi-asserted-by":"publisher","DOI":"10.1055\/s-2008-1063869"},{"key":"2025042702380773000_2018.jan24_1.bcr-2017-222920.5","doi-asserted-by":"publisher","DOI":"10.1097\/00005053-198811000-00006"},{"key":"2025042702380773000_2018.jan24_1.bcr-2017-222920.6","unstructured":"Katzung BG , Masters SB , Trevor AJ . Basic & clinical pharmacology. 12th ed. New York: Lange Medical Books\/McGraw Hill, 2012."},{"key":"2025042702380773000_2018.jan24_1.bcr-2017-222920.7","unstructured":"Janicak PG . Keck P , ed. Bipolar disorder in adults and lithium: Pharmacology, administration, and side effects. Waltham: UpToDate, 2017. (accessed 5 Sep 2017)."},{"key":"2025042702380773000_2018.jan24_1.bcr-2017-222920.8","doi-asserted-by":"publisher","DOI":"10.2165\/00023210-200923050-00004"},{"key":"2025042702380773000_2018.jan24_1.bcr-2017-222920.9","doi-asserted-by":"publisher","DOI":"10.1016\/S1474-4422(05)70250-7"},{"key":"2025042702380773000_2018.jan24_1.bcr-2017-222920.10","doi-asserted-by":"publisher","DOI":"10.1046\/j.1468-1331.2003.00688.x"},{"key":"2025042702380773000_2018.jan24_1.bcr-2017-222920.11","doi-asserted-by":"crossref","first-page":"529","DOI":"10.1176\/appi.psy.51.6.529","article-title":"Choreoathetosis in the setting of lithium toxicity","volume":"51","author":"Lloyd","year":"2010","journal-title":"Psychosomatics"},{"key":"2025042702380773000_2018.jan24_1.bcr-2017-222920.12","doi-asserted-by":"crossref","first-page":"1145","DOI":"10.1053\/apmr.2001.24808","article-title":"Ataxia from lithium toxicity successfully treated with high-dose buspirone: a single-case experimental design","volume":"82","author":"Megna","year":"2001","journal-title":"Arch Phys Med Rehabil"},{"key":"2025042702380773000_2018.jan24_1.bcr-2017-222920.13","doi-asserted-by":"publisher","DOI":"10.1001\/jama.1975.03240150042022"},{"key":"2025042702380773000_2018.jan24_1.bcr-2017-222920.14","doi-asserted-by":"publisher","DOI":"10.1176\/appi.psy.19.1.25"},{"key":"2025042702380773000_2018.jan24_1.bcr-2017-222920.15","doi-asserted-by":"crossref","first-page":"180","DOI":"10.2165\/00002018-199716030-00004","article-title":"Drug-induced movement disorders","volume":"16","author":"Jim\u00e9nez-Jim\u00e9nez","year":"1997","journal-title":"Drug Saf"},{"key":"2025042702380773000_2018.jan24_1.bcr-2017-222920.16","doi-asserted-by":"publisher","DOI":"10.1001\/archneur.60.3.401"}],"container-title":["BMJ Case Reports"],"original-title":[],"language":"en","link":[{"URL":"https:\/\/syndication.highwire.org\/content\/doi\/10.1136\/bcr-2017-222920","content-type":"unspecified","content-version":"vor","intended-application":"similarity-checking"}],"deposited":{"date-parts":[[2025,4,27]],"date-time":"2025-04-27T09:38:13Z","timestamp":1745746693000},"score":1,"resource":{"primary":{"URL":"https:\/\/casereports.bmj.com\/lookup\/doi\/10.1136\/bcr-2017-222920"}},"subtitle":[],"short-title":[],"issued":{"date-parts":[[2018,1,24]]},"references-count":16,"alternative-id":["10.1136\/bcr-2017-222920"],"URL":"https:\/\/doi.org\/10.1136\/bcr-2017-222920","relation":{},"ISSN":["1757-790X"],"issn-type":[{"type":"electronic","value":"1757-790X"}],"subject":[],"published":{"date-parts":[[2018,1,24]]}}}